Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 27, 2007, 1:54 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 27, 2007, 2:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Brevard County, FL, Indian River County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2108 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 271755 SVRMLB FLC009-061-097-271845- /O.NEW.KMLB.SV.W.0090.070727T1754Z-070727T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 154 PM EDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BREVARD COUNTY IN FLORIDA. WESTERN INDIAN RIVER COUNTY IN FLORIDA. SOUTHEASTERN OSCEOLA COUNTY IN FLORIDA. * UNTIL 245 PM EDT * AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF HOLOPAW...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BLUE CYPRESS LAKE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2821 8092 2813 8110 2756 8084 2768 8056 $$ 67
2 follow-up statements
000 WWUS52 KMLB 271807 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT FRI JUL 27 2007 FLC009-061-097-271845- /O.CON.KMLB.SV.W.0090.000000T0000Z-070727T1845Z/ OSCEOLA FL-INDIAN RIVER FL-BREVARD FL- 203 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR SOUTH CENTRAL BREVARD...WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES... AT 2 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND FREQUENT TO EXCESSIVE LIGHTNING IN EASTERN OSCEOLA COUNTY...ALONG THE COAST FROM MELBOURNE TO SEBASTIAN INLET AND WEST OF INTERSTATE 95 IN INDIAN RIVER COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER PARK...CAMP HOLLY FISH CAMP...MELBOURNE...PALM BAY...GRANT...BLUE CYPRESS LAKE...FELLSMERE... LAT...LON 2821 8092 2813 8110 2756 8084 2768 8056 $$ 67
000 WWUS52 KMLB 271845 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT FRI JUL 27 2007 FLC009-061-097-271853- /O.EXP.KMLB.SV.W.0090.000000T0000Z-070727T1845Z/ OSCEOLA FL-INDIAN RIVER FL-BREVARD FL- 245 PM EDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BREVARD... WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES EXPIRED AT 245 PM EDT... ALTHOUGH THE STORMS HAVE WEAKENED BELOW SEVERE LEVELS THEY ARE STILL CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 30 MPH. LAT...LON 2821 8092 2813 8110 2756 8084 2768 8056 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:10 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 9:10 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 910 AM EDT FRI JUL 27 2007 .DISCUSSION... ...ELEVATED RIP CURRENT RISK AT AREA BEACHES THRU THIS WEEKEND... LARGE UPPER LEVEL HIGH EXTENDS FROM COAST TO COAST ALONG 30N. LATEST WATER VAPOR/IR LOOPS SHOW A TROUGH FROM UPPER LEVEL LOW OVER LAKE ONTARIO/ERIE EXTENDING DOWN TO AL/GA WITH THE LEADING EDGE OF THE CIRRUS/ALTOCU DECKS MOVING DOWN THE PENINSULA. 915MHZ VERTICAL WIND PROFILERS AT THE SPACE CENTER WERE DETECTING 10 TO 15 KNOT WESTERLY WINDS THROUGH 3000-3500 FEET THEN NORTHERLY 5 TO 10 KNOTS ABOVE THAT LAYER. ALTHOUGH THE RADAR LOOPS ARE MESSY WITH THE BEAM BOUNCING OFF THE ALTOCUMULUS DECK...IT WAS DETECTING SHOWERS/STORMS OVER/EAST OF THE GULF STREAM WHILE THE LATEST FL/GA WEATHER ROUNDUPS HAD NO PRECIP BEING REPORTED. THE MID/UPPER LEVEL CLOUDINESS MAY SLOWDOWN THE USUAL DAYTIME HEATING PATTERN THROUGH AT LEAST THE MORNING BUT WITH 8 AM TEMPERATURES ALREADY AROUND 80...AN UPPER LEVEL TROUGH DROPPING DOWN THE STATE AND HIGH PRECIPITABLE WATER VALUES...IT SHOULD NOT TAKE MUCH TO TRIGGER PRECIP LATER TODAY. AFTER WATCHING RADAR TRENDS ACROSS THE STATE WILL TREND WEATHER/RAIN GRIDS TOWARD A LATER START. CURRENT AWIPS DISTANCE SPEED TOOL TIMING PLACES BACK EDGE/CLEAR SLOT OF WATER VAPOR IMAGE ENTERING THE NORTHERN AREAS AROUND 6 PM AND WILL UPDATE THE SKY GRIDS ACCORDINGLY TO REFLECT THE MID AND UPPER LEVEL CLOUDINESS. && .AVIATION...VFR THROUGH MORNING HOURS. SCT-NMRS LIGHTNING STORMS DVLPNG THIS AFTERNOON WITH MVFR CIGS/VSBYS ALONG WITH GUSTY WINDS. && .MARINE...BUOYS RECORDING SOUTHWEST TO WEST WINDS AT 5 TO 10 KNOTS WITH 2 TO 3 FOOT 8 TO 10 SECOND PERIOD SEAS WILL CONTINUE THROUGH THE AFTERNOON. EXPECT SEA BREEZES TO SHIFT WINDS ONSHORE DURING THE AFTERNOON AND THE EVENING. STORMS MOVING OFF THE MAINLAND MID TO LATE AFTERNOON AND EARLY EVENING WILL IMPACT MAINLY THE NEARSHORE COASTAL WATERS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Jul 27, 10:42 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1042 AM EDT FRI JUL 27 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 280000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1042 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A MODERATELY UNSTABLE AND MOIST AIRMASS THIS AFTERNOON. INITIAL CONVECTION MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE AND INTENSITY WILL INCREASE DURING THE AFTERNOON AS AN UPPER LEVEL TROUGH MOVING DOWN THE PENINSULA SHOULD BE THE TRIGGER FOR MORE STORM DEVELOPMENT. WEAK WESTERLY STEERING FLOW WILL PUSH STORMS TO THE EAST AT 5 TO 10 MPH WITH A FEW STORMS PUSHING OFFSHORE FROM LATE AFTERNOON THROUGH EARLY EVENING. THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH. ...FLOOD IMPACT... STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH. ...RIP CURRENT IMPACT... A SMALL BUT PERSISTENT EAST SWELL WILL BRING A MODERATE THREAT FOR RIP CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL AND LIFEGUARD PERSONNEL AT THESE BEACHES CONTINUE TO REPORT SCORES OF RESCUES EACH DAY THIS WEEK. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WATERSPOUT IMPACT... STORMS MOVING ACROSS THE INTRACOASTAL WATERWAY AND INTO THE NEARSHORE WATERS LATE AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WATERSPOUTS. ...WIND AND SEA IMPACT... STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 35 KNOTS...ESPECIALLY FROM THE CAPE SOUTHWARD. BOATERS ON THE COASTAL WATERS SHOULD KEEP AN EYE TO THE WESTERN SKIES FOR APPROACHING WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RIP CURRENT RISK WILL BE PRESENT AT EAST CENTRAL FLORIDA BEACHES THIS WEEKEND...ESPECIALLY AROUND VOLUSIA AND BREVARD COUNTIES. SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/WIMMER
In the hours before
Special weather statement, Jul 27, 12:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1237 PM EDT FRI JUL 27 2007 FLZ047-054-059-064-271715- INDIAN RIVER-MARTIN-SOUTHERN BREVARD COUNTY-ST. LUCIE- 1237 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS AFFECTING THE COAST FROM SOUTHERN BREVARD COUNTY TO MARTIN COUNTY... AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS ALONG THE COAST FROM SEBASTIAN INLET SOUTH MOVING SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE VERO BEACH HIGHLANDS...SAINT LUCIE VILLAGE...LAKEWOOD PARK...QUEENS COVE...FORT PIERCE AND STUART. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. MORE STORMS WERE DEVELOPING IN BREVARD COUNTY. THESE STORMS WILL ALSO TRACK TO THE SOUTHEAST AT 5 TO 10 MPH.
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.